Alert archive / Missouri / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 207, NWS St. Louis, MO

August 12, 1999Saint Charles County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Aug 12, 1999, 11:58 PM CDT for Saint Charles County, Missouri. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 12, 1999, 11:58 PM CDT (04:58 UTC)
Expired
Aug 13, 1999, 12:45 AM CDT
In force
47 min
Issued by
NWS St. Louis, MO
Area
Whole counties

County Saint Charles County, MO

What was reported inside it

TimeReportWhereRemark
Aug 13, 12:15 AM CDTThunderstorm Wind 55Foristell, MO

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 12, 6:45 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 5.0 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 1999-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1165 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 1999-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 322 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1165 J/kg
Mixed-layer CIN
-260 J/kg
Mixed-layer LCL
1321 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
322 m²/s²
0-3 km storm-relative helicity
437 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSTL 130457 RRA
SVRSTL
MOC183-130545-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1158 PM CDT THU AUG 12 1999

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 1245 AM CDT

* AT 1156 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR WARRENTON... MOVING EAST AT 30 MPH.

* LOCATIONS THAT WILL BE AFFECTED...
  WENTZVILLE
  O'FALLON
  NEW MELLE
  ST CHARLES
  ST PETERS
  LAKE ST LOUIS

THIS STORM HAS A HISTORY OF DAMAGING WINDS

THE PRIMARY SEVERE WEATHER THREAT IS DAMAGING WINDS. MOVE QUICKLY
TO A STURDY BUILDING nAND STAY AWAY FROM DOORS AND WINDOWS.

GLASS/RP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:45 PM CDT, 9 hours 13 minutes earlier.

Area forecast discussion, Aug 12, 2:45 PM CDT, 9 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
245 PM CDT THU AUG 12 1999

EXPECT CAPS TO WEAKEN THIS EVE AND FNT MOV THRU AREA TRIGGERING SCT
SHWRS AND TSTMS OVR ENTIRE CWA ESPECIALLY NORTHERN PORTIONS. SHWRS
MAY LINGER ERN SECTS FRI MRNG BUT OUT OF AREA BY AFTN WITH CLEARING
SKIES. NOT AS WARM FRI AND DRYER WITH WEST TO NORTHWEST WINDS SLOWLY
SHIFTING TO NORTHERLY FRIDAY NIGHT. COOLER FRI NIGHT AND SATURDAY BUT
WARMING TREND SUNDAY THROUGH TUESDAY. LOOKS DRY FRIDAY NIGHT THROUGH
TUESDAY. NGM MOS TMPS LOOK OK.

.STL...NONE

In the hours before

Special weather statement, Aug 12, 10:49 PM CDT, 1 hour 9 minutes before
ILZ095-MOZ027-035-130500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1049 PM CDT THU AUG 12 1999

TORNADO WATCH NUMBER 632 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES...

IN MISSOURI...

MARION     RALLS

IN ILLINOIS...

ADAMS      BROWN

.END
GLASS
Special weather statement, Aug 12, 10:49 PM CDT, 1 hour 9 minutes before
ILZ095-MOZ027-035-130500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1049 PM CDT THU AUG 12 1999

TORNADO WATCH NUMBER 632 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES...

IN MISSOURI...

MARION     RALLS

IN ILLINOIS...

ADAMS      BROWN

.END
GLASS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 10:51 PM CDTSevere Thunderstorm WarningLSXSaint Charles49 min
Aug 12, 11:03 PM CDTSevere Thunderstorm WarningLSXFranklin47 min
Aug 12, 11:07 PM CDTSevere Thunderstorm WarningLSXCrawford48 min
Aug 12, 11:24 PM CDTSevere Thunderstorm WarningLSXSaint Charles36 min
Aug 12, 11:28 PM CDTSevere Thunderstorm WarningLSXGasconade, Montgomery47 min
Aug 12, 11:32 PM CDTSevere Thunderstorm WarningLSXSaint Louis48 min
Aug 12, 11:36 PM CDTSevere Thunderstorm WarningLSXWarren49 min
Aug 12, 11:53 PM CDTSevere Thunderstorm WarningLSXFranklin47 min
Aug 13, 12:02 AM CDTSevere Thunderstorm WarningLSXLincoln33 min
Aug 13, 12:35 AM CDTSevere Thunderstorm WarningLSXSaint Louis50 min
Aug 13, 12:43 AM CDTSevere Thunderstorm WarningLSXSaint Charles32 min

Nearby

Severe Thunderstorm Warnings in Missouri, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.